MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE
Catalog Number 309701
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd luer-lok¿ syringes in the bulk sterile pharmacy convenience tray were found with foreign contaminates in the packaging before use.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: foreign unidentified matters were observed inside two filled syringes during particulate matter inspection.Six empty 1ml bd syringe -slip tip tray were found with different types of contaminants.Four empty 1ml bd syringe -slip tip in tray were found without plungers in the syringes barrel.One empty 3ml bd syringe -luer lock in tray was found with some type of contaminant.One empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect.One blunt fill needle with filter was found with some kind of defect.
 
Additional Manufacturer Narrative
H.6.Investigation: one photo of a total of 14 syringes and one needle assembly was received and evaluated.One was a loose 3ml syringe that was previously investigated.Thirteen were loose 1ml syringes and it was unclear which syringe this complaint was issued for.Therefore, this defect cannot be confirmed.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The reported defect was not identified in the photo received.Since no samples displaying the reported condition were received corrective actions are not necessary.
 
Event or Problem Description

Brand Name
BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8730915
Report Number1213809-2019-00650
Device Sequence Number19476159
Product Code FMF
UDI-Device Identifier30382903097013
UDI-Public30382903097013
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Catalogue Number309701
Device Lot Number8274580
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;